Faculty and Staff Publications

Document Type

Article

Publication Date

9-1-1981

Abstract

Using singular-perturbation techniques, we study the stability of modulated structures generated by driving Ginzburg-Landau systems far from equilibrium. We show that, far from equilibrium, the steady-state behavior is controlled by an effective Lagrangian which possesses the same functional form as the original free energy but with renormalized coefficients. We study both linear and nonlinear sources and determine their influence on the long-term stability of the bifurcating solutions.

Publisher

American Physical Society

Publication Title

Physical Review B

ISSN

1050-2947

Volume

24

Issue

5

First Page

2592

Last Page

2602

Language (ISO)

English

Included in

Mathematics Commons

Share

COinS